Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 97, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 25, 2012, 4:11 AM CST for Avoyelles Parish, Saint Landry Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2012, 4:11 AM CST (10:11 UTC)
- Expired
- Dec 25, 2012, 4:50 AM CST
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 1:37 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS54 KLCH 251011
SVRLCH
LAC009-097-251100-
/O.NEW.KLCH.SV.W.0097.121225T1011Z-121225T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 AM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
NORTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...MORROW...BAYOU CURRENT...PALMETTO...MELVILLE...
* UNTIL 500 AM CST
* AT 411 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 6 MILES
SOUTHWEST OF MORROW TO 14 MILES SOUTH OF MORROW...MOVING EAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BIG CANE AND GOUDEAU BY 420 AM CST...
LEBEAU BY 425 AM CST...
DUPONT AND PALMETTO BY 430 AM CST...
BAYOU CURRENT AND MELVILLE BY 440 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3089 9179 3085 9181 3071 9173 3063 9174
3054 9224 3057 9224 3057 9221 3064 9220
3068 9217 3077 9217 3079 9221 3084 9221
3086 9224 3098 9180
TIME...MOT...LOC 1011Z 249DEG 41KT 3076 9213 3064 9213
$$
TINGLER2 follow-up statements
643
WWUS54 KLCH 251032
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 AM CST TUE DEC 25 2012
LAC009-097-251100-
/O.CON.KLCH.SV.W.0097.000000T0000Z-121225T1100Z/
ST. LANDRY LA-AVOYELLES LA-
432 AM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CST
FOR SOUTH CENTRAL AVOYELLES AND NORTHEASTERN ST. LANDRY PARISHES...
AT 428 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BIG CANE TO LEBEAU..MOVING
EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BAYOU CURRENT AND MELVILLE BY 440 AM CST...
MELVILLE BY 445 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
TUESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3063 9202 3087 9202 3098 9180 3089 9179
3085 9181 3071 9173 3063 9174
TIME...MOT...LOC 1031Z 249DEG 41KT 3083 9191 3071 9192
$$
TINGLER325
WWUS54 KLCH 251050
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 AM CST TUE DEC 25 2012
LAC009-097-251059-
/O.CAN.KLCH.SV.W.0097.000000T0000Z-121225T1100Z/
ST. LANDRY LA-AVOYELLES LA-
450 AM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AVOYELLES AND
NORTHEASTERN ST. LANDRY PARISHES IS CANCELLED...
THE STORM HAS MOVED OUT OF THE PREVIOUSLY WARNED PARISHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
TUESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3063 9202 3087 9202 3098 9180 3089 9179
3085 9181 3071 9173 3063 9174
TIME...MOT...LOC 1049Z 249DEG 41KT 3090 9169 3078 9170
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 2:52 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 25, 2:52 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
252 AM CST TUE DEC 25 2012
.UPDATE...
EXTENDED THE SEVERE THUNDERSTORM WATCH 691 TO THE EAST... WHICH
NOW INCLUDES... AVOYELLES... EVANGELINE... RAPIDES... ST.
LANDRY... LAFAYETTE... AND ACADIA UNTIL 9 AM.
&&
.PREV DISCUSSION... /ISSUED 200 AM CST TUE DEC 25 2012/
UPDATE...
SEVERE THUNDERSTORM WATCH 691 FOR SOUTHEAST TEXAS COUNTIES...
HARDIN... JASPER... NEWTON... ORANGE... AND TYLER. FOR SOUTHWEST
LOUSIANA... ALLEN... BEAUREGARD... CALCASIEU... JEFFERSON DAVIS...
AND VERNON UNTIL 9 AM. STORMS ARE DEVELOPING ALONG A WARM FRONT
THAT IS MOVING NORTHWARD ACROSS SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA THIS MORNING.
PREV DISCUSSION... /ISSUED 1146 PM CST MON DEC 24 2012/
DISCUSSION...
FOR 06Z TAF ISSUANCE.
AVIATION...
NO CHANGES FROM PREVIOUS THINKING AS LATEST MODEL RUNS...
SPECIFICALLY THE 25/00Z GFS AND 4KM WRF...CONTINUE TO SHOW
WIDESPREAD CONVECTION BREAKING OUT AFTER MIDNIGHT AND CONTINUING
ON THROUGH MUCH OF THE DAY TOMORROW. MAIN QUESTIONS ARE HOW MUCH
FOG WILL PERSIST IN THE EARLY GOING OF THIS FORECAST PLUS THE
ENDING TIME OF THE SHOWERS AND STORMS ON TUESDAY. FOR NOW EXPECT
LINGERING FOG TO BE SHORT-LIVED AS THE AIRMASS CONTINUES TO
DESTABILIZE WITH THE WARM FRONT SLOWLY MOVING INLAND. ANOTHER
CONCERN FOR AVIATION INTERESTS WILL BE THE STRONG SRLY THEN WRLY
WINDS DEVELOPING OVER THE COURSE OF THE PERIOD DUE TO SFC GRADIENT
TIGHTENING AND STRONGER WINDS ALOFT MIXING DOWN. THINGS SHOULD
QUIET DOWN BY OR AROUND SUNDOWN AS THE SHORTWAVE ALOFT AND
ATTENDANT SFC FRONT MOVE EAST OF THE AREA.
25
PREV DISCUSSION... /ISSUED 857 PM CST MON DEC 24 2012/
UPDATE...FOG HAS CONTINUED TO THICKEN THIS EVENING ALONG AND
GENERALLY SOUTH OF INTERSTATE 10. SOME LOCATIONS HAVE REACHED ONE
QUARTER OF A MILE VIS AND MORE AREAS ARE EXPECTED TO FALL AS WELL.
THE WARM FRONT WILL MOVE INTO AND THROUGH THE AREA DURING THE
MORNING HRS AND THE FOG IS EXPECTED TO MIX OUT AS THE BOUNDARY
MOVES THROUGH, THEREFORE THE ADV MAY BE ALLOWED TO EXPIRE AT 3 AM.
PREV DISCUSSION... /ISSUED 753 PM CST MON DEC 24 2012/
UPDATE...MOISTURE IS BEGINNING TO INCREASE ACROSS THE AREA WITH
DEW POINTS INCREASING BACK INTO THE LOW TO MID 60S ALONG AND SOUTH
OF INTERSTATE 10 AS A WARM FRONT LIFTS NORTH. THIS HAS LEAD TO AREAS
OF FOG DEVELOPING, AND THIS HAD BE ADDED TO THE FORECAST FOR
TONIGHT. THE REST OF THE FORECAST REMAINS ON TARGET AND NO CHANGES
ARE NEEDED AT THIS TIME.
PREV DISCUSSION... /ISSUED 318 PM CST MON DEC 24 2012/
INDICATIONS FOR SEVERE WEATHER EVENT TONIGHT INTO CHRISTMAS DAY
STILL EXIST...
SYNOPSIS...
A POTENT UPPER AIR DISTURBANCE MOVING OUT OF THE SOUTHWEST U.S. TODAY
WILL HELP ENERGIZE AN ACTIVE JET STREAM OVER THE REGION...WITH A
DEVELOPING AND DEEPENING LOW PRESSURE SYSTEM OVER SOUTH CENTRAL
TEXAS BY MORNING THE RESULT. THESE SYSTEMS WILL COMBINE WITH
INCREASING GULF MOISTURE TO PRODUCE THE POTENTIAL FOR EPISODES OF
SEVERE WEATHER STARTING TONIGHT AND CONTINUING INTO THE DAY ON
CHRISTMAS. ALL INTERESTS SHOULD BE AWARE OF THIS SITUATION AND
PLACE ANY WEATHER RADIOS THEY MAY HAVE ON THE ALERT MODE BEFORE
GOING TO BED TONIGHT. ALSO...ONE MAY WANT TO MAKE SURE ALL OUTSIDE
CHRISTMAS DECORATIONS OR INFLATABLE CHRISTMAS OBJECTS ARE SAFELY
SECURE FROM THE POSSIBILITY OF STRONG WINDS.
SHORT TERM...
STALLED FRONTAL BOUNDARY NEAR THE SOUTHEAST TEXAS COAST TO NEAR
LAFAYETTE AND BATON ROUGE...WILL BEGIN TO MOVE NORTH AS A WARM
FRONT THIS EVENING AS SOUTHERLY WINDS BEGIN TO INCREASE AHEAD OF
THE UPPER LEVEL DISTURBANCE. A FEW SHOWERS AND THUNDERSTORMS MAY
DEVELOP IN THE WARM AIR ADVECTION REGIME AFTER 9 PM AS THE FRONT
HEADS NORTH.
OVERNIGHT...LOW LEVEL JET WILL INCREASE AHEAD OF THE UPPER LEVEL
DISTURBANCE TO OVER 40 KNOTS...HELPING TO SURGE WARM MOIST GULF
AIR INLAND. FORCING PROVIDED BY THE APPROACHING UPPER LEVEL
DISTURBANCE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO INCREASE
GREATLY AFTER MIDNIGHT AND BEFORE 6 AM. AT FIRST...THESE STORMS
WILL BE ELEVATED IN NATURE...WITH THE MAIN HAZARD BEING LARGE HAIL
DUE TO MID LEVEL DRY AIR ENTRAINMENT WORKING WITH THE IMPRESSIVE
SHEAR VALUES. BEFORE DAYBREAK...CELLS WILL TRANSITION INTO MORE
OF A SURFACE BASED NATURE AS LOW LEVEL INSTABILITY INCREASES. THIS
WILL ALLOW FOR THE STORMS TO WORK OFF THE HIGH LOW LEVEL SHEAR
VALUES WITH THE POSSIBILITY OF ROTATING CELLS COMING ONSHORE THAT
MAY PRODUCE ISOLATED TORNADOES.
CHRISTMAS DAY...DEEPENING LOW PRESSURE SYSTEM THAT IS EXPECTED TO
FORM OVER SOUTH CENTRAL TEXAS BY MORNING...WILL MOVE NORTHEASTWARD
TO BETWEEN LUFKIN AND TOLEDO BEND BY NOON...THEN QUICKLY TO THE
NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY BY THE EVENING HOURS.
AS THE LOW APPROACHES...LOW LEVEL JET IS PROGGED TO INCREASE TO
OVER 50 KNOTS. MEANWHILE...LEFT EXIT REGION OF STRONG MID LEVEL
JET WILL REACH THE AREA DURING THE MORNING HOURS. THE STRONG LOW
LEVEL SHEAR WILL CAUSE THE POTENTIAL FOR DISCRETE ROTATING CELLS
WITH ISOLATED TORNADOES...ESPECIALLY NEAR THE WARM FRONT WHERE
VEERING LOW LEVEL WINDS WILL BE AT ITS GREATEST. THEREFORE...THE
BEST POTENTIAL FOR THESE ROTATING CELLS WILL BE ALONG AND NORTH OF
THE HIGHWAY 190 CORRIDOR...AND ACCORDINGLY SPC HAS THAT AREA
OUTLINED IN A MODERATE RISK FOR TOMORROW.
MEANWHILE...A SQUALL LINE IS EXPECTED TO DEVELOP DURING THE
MORNING HOURS OVER EAST TEXAS AHEAD OF THE COLD FRONT. THIS
PROGRESSIVE MOVING SQUALL LINE WILL BE AIDED BY 60 PLUS KNOT MID
LEVEL WINDS...AND FAVORABLE MID LEVEL LAPSE RATES...THAT WILL CREATE
THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS AS THE LOW
LEVEL WIND PROFILE BECOMES MORE UNI-DIRECTIONAL. THIS SQUALL LINE
SHOULD BE EAST OF THE SABINE RIVER BY NOON TIME...AND CONTINUE TO
EAST THROUGH THE FORECAST AREA BY 6 PM.
COOLER AIR WILL MOVE IN BEHIND THE SYSTEM...WITH SOME WRAP AROUND
MOISTURE HANGING AROUND. HOWEVER...DRY SLOT ALOFT WILL LIKELY CUT
OFF ANY SIGNIFICANT SHOWER ACTIVITY AT THIS POINT...WITH JUST SOME
SPOTTY LIGHT RAIN OVER NORTHERN SECTIONS WHERE WRAP AROUND
MOISTURE WILL BE AT ITS BEST.
CONDITIONS SHOULD DRY OUT OVERNIGHT TUESDAY NIGHT WITH MORE OF A
DOWN GLIDE PROFILE HELPING TO END PRECIPITATION BEFORE COLDEST
AIR ARRIVES.
RUA
LONG TERM...
WITH CLEARING SKIES AND LIGHT WINDS ON WEDNESDAY NIGHT AS SURFACE
RIDGE MOVES ACROSS AND AT-LEAST A LIGHT FREEZE WILL BE POSSIBLE
DOWN TO THE I-10 CORRIDOR.
PATTERN REMAINS PROGRESSIVE WITH RETURN FLOW STARTING UP ON
THURSDAY. ENOUGH RETURN FLOW MOISTURE TO BRING ABOUT A CHANCE OF
SHOWERS AND THUNDERSTORMS ON FRIDAY...WITH A COOL DOWN AGAIN
BEHIND THIS SYSTEM FOR THE BEGINNING OF THE WEEKEND.
RUA
MARINE...
SOUTHERLY WINDS WILL INCREASE OVERNIGHT WITH THE APPROACH OF A
STRONG UPPER LEVEL DISTURBANCE. WIND SPEEDS WILL BE 15 TO 20 KNOTS
BY MIDNIGHT...SO WILL START OFF WITH EXERCISE CAUTION. THESE WINDS
WILL FURTHER INCREASE OUT OF THE SOUTH ON TUESDAY AS LOW PRESSURE
DEEPENS ACROSS THE REGION...AND WILL THEREFORE...START SMALL CRAFT
ADVISORY AT 12Z TUESDAY. THIS SMALL CRAFT ADVISORY WILL CONTINUE
INTO WEDNESDAY...AS A COLD FRONT WILL MOVE THROUGH TUESDAY
AFTERNOON. STRONG PRESSURE GRADIENT AND GOOD COLD AIR
ADVECTION...WILL ALLOW FOR STRONG AND GUSTY NORTHERLY WINDS TO
DEVELOP. SOME GUSTS TO OVER GALE FORCE WILL BE POSSIBLE OVER THE
OUTER WATERS ON TUESDAY NIGHT INTO EARLY WEDNESDAY. WITH THE
STRONG NORTH WINDS...WATER AGAIN WILL BE PULLED AWAY FROM THE
COAST LOWERING TIDE LEVELS TO NEARLY 2 FEET BELOW PREDICTED
ASTRONOMICAL LEVELS...AND THE LIKELIHOOD OF A LOW WATER ADVISORY
ON WEDNESDAY.
THESE WINDS WILL SUBSIDE ON WEDNESDAY AFTERNOON AS A SURFACE HIGH
PRESSURE SYSTEM BEGINS TO SETTLE ACROSS THE REGION.
IT SHOULD ALSO BE NOTED THAT A SQUALL LINE IS POSSIBLE ON TUESDAY
AHEAD OF THE COLD FRONT. STRONG WIND GUSTS WILL BE POSSIBLE WITH
THIS LINE OF THUNDERSTORMS.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 38 49 33 56 / 90 10 10 10 10
KBPT 76 35 49 33 57 / 80 10 10 10 10
KAEX 70 35 46 28 53 / 90 20 10 10 10
KLFT 75 41 50 34 56 / 90 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 3 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: ACADIA...CALCASIEU...EAST CAMERON...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...DENSE FOG ADVISORY UNTIL 3 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: HARDIN...JEFFERSON...ORANGE...SOUTHERN
JASPER...SOUTHERN NEWTON.
GM...SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO NOON CST
WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS MORNING
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE
LAKE...VERMILION BAY.
SMALL CRAFT EXERCISE CAUTION FROM 6 AM TO 9 AM CST THIS MORNING
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
&&Hazardous weather outlook, Dec 24, 3:51 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 PM CST MON DEC 24 2012 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-251815- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 351 PM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STALLED FRONT WILL QUICKLY LIFT BACK TO THE NORTH AS A WARM FRONT TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY BY MIDNIGHT AND BECOME MORE NUMEROUS OVERNIGHT. THERE IS A THREAT THAT SOME STORMS WILL INITIALLY PRODUCE LARGE HAIL. BEFORE DAYLIGHT THE THREAT WILL BE MORE FROM ISOLATED TORNADOES...AND STRAIGHT LINE WINDS. THERE WILL BE THE POTENTIAL FOR SOME POWER OUTAGES FROM THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THAT WILL ADVANCE THROUGH THE AREA. THIS SQUALL LINE WILL PRODUCE THE POSSIBILITY OF DAMAGING STRAIGHT LINE WIND GUSTS AND ISOLATED TORNADOES. THE THREAT WILL END FOR SOUTHEAST TEXAS AROUND THE NOON HOUR AND AROUND SUNSET FOR SOUTH CENTRAL LOUISIANA. AGAIN SOME POWER OUTAGES WILL BE POSSIBLE FROM THE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE LIKELY. GMZ450-452-455-470-472-475-251815- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 351 PM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHERLY WINDS WILL INCREASE WITH TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. SMALL CRAFT EXERCISE CAUTION WILL BE IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHERLY WINDS WILL INCREASE AHEAD OF A LOW PRESSURE SYSTEM ON TUESDAY WITH A SMALL CRAFT ADVISORY. THESE SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ON TUESDAY NIGHT INTO WEDNESDAY MORNING WITH STRONG NORTH WINDS BEHIND A COLD FRONT. SOME GUSTS TO OVER GALE FORCE WILL ALSO BE POSSIBLE OVER THE OUTER WATERS ON TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THESE STRONG NORTH WINDS WILL ALSO HELP LOW TIDE LEVELS WITH A LOW WATER ADVISORY LIKELY FOR WEDNESDAY. A SQUALL LINE WILL ALSO LIKELY PROCEED THE COLD FRONT ON TUESDAY. STRONG GUSTY WINDS OVER 35 KNOTS WILL BE POSSIBLE WITH THE STORMS ALONG THE SQUALL LINE. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTERS AND OFFSHORE PLATFORMS MAY BE CALLED FOR STORM REPORTS. RUA
In the hours before
Special weather statement, Dec 25, 2:31 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 231 AM CST TUE DEC 25 2012 TXZ180-259-250930- NORTHERN JASPER TX-TYLER TX- 231 AM CST TUE DEC 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND TYLER COUNTIES UNTIL 330 AM CST... AT 226 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS OVER JASPER COUNTY...MOVING NORTHEAST AT 35 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...TOWN BLUFF...MT. UNION...ROCKLAND...MAGNOLIA SPRINGS... ROGANVILLE AND EBENEZER. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3115 9391 3069 9389 3053 9452 3101 9461
Special weather statement, Dec 25, 2:48 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 AM CST TUE DEC 25 2012
LAZ030-031-041-250930-
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-
248 AM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND CALCASIEU
PARISHES UNTIL 330 AM CST...
AT 246 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM BIVENS TO 3 MILES
NORTHWEST OF LEBLEU SETTLEMENT...MOVING NORTHEAST AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MERRYVILLE...SINGER AND RAGLEY BY 255 AM...
REEVES AND LONGVILLE BY 300 AM...
JUNCTION AND LEBLANC BY 305 AM...
TULLA...KINDER AND DRY CREEK BY 310 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND
PEA SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM TUESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3058 9273 3043 9287 3042 9313 3038 9313
3038 9303 3027 9303 3017 9312 3048 9372
3052 9371 3053 9374 3057 9373 3059 9368
3063 9368 3068 9363 3074 9362 3087 9353
TINGLERSpecial weather statement, Dec 25, 3:14 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
314 AM CST TUE DEC 25 2012
LAZ027-030-TXZ259-260-251015-
NORTHERN JASPER TX-NORTHERN NEWTON TX-BEAUREGARD LA-VERNON LA-
314 AM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES UNTIL
415 AM CST...
AT 310 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JASPER TO
7 MILES NORTHEAST OF SINGER...MOVING NORTHEAST AT 55 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
HARRISBURG...BROWNDELL...DE RIDDER AND FARRSVILLE BY 320 AM...
ROSEPINE...DRY CREEK AND BURKEVILLE BY 325 AM...
MAYFLOWER BY 330 AM...
SUGARTOWN AND BURR FERRY BY 335 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM TUESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3130 9288 3125 9283 3098 9282 3088 9286
3088 9298 3060 9299 3058 9314 3098 9421
3112 9410 3112 9405 3114 9404 3117 9384
3117 9358 3120 9355 3128 9354 3128 9345
3137 9339 3137 9305
TINGLERSpecial weather statement, Dec 25, 3:17 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
317 AM CST TUE DEC 25 2012
LAZ028-029-031>033-042-043-251015-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-ALLEN LA-ACADIA LA-
AVOYELLES LA-JEFFERSON DAVIS LA-
317 AM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...ALLEN...ACADIA...AVOYELLES AND JEFFERSON DAVIS PARISHES
UNTIL 415 AM CST...
AT 314 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
GRANT TO RICHARD...MOVING NORTHEAST AT 45 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SWORDS...BOND...ALLEN PARISH AIRPORT AND CHATAIGNIER BY 325 AM...
REDDELL...MAMOU AND LAWTELL BY 330 AM...
PRAIRIE RONDE...OPELOUSAS AND OAKDALE BY 335 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM TUESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3103 9174 3098 9180 3085 9181 3079 9177
3025 9229 3038 9292 3060 9305 3060 9298
3088 9298 3088 9282 3114 9283 3140 9264
3142 9253
TINGLERLocal storm report, Dec 25, 3:52 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 AM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL JENNINGS 30.22N 92.66W
12/25/2012 E1.00 INCH JEFFERSON DAVIS LA LAW ENFORCEMENT
A BRIEF PERIOD OF DIME TO QUARTER SIZE HAIL REPORTED BY
THE JENNINGS POLICE DEPARTMENT.
&&
ATINGLERSpecial weather statement, Dec 25, 4:05 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 405 AM CST TUE DEC 25 2012 LAZ032-033-251030- ST. LANDRY LA-EVANGELINE LA- 405 AM CST TUE DEC 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND EVANGELINE PARISHES UNTIL 430 AM CST... AT 401 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF VILLE PLATTE TO 4 MILES WEST OF PRAIRIE RONDE...MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WHITEVILLE AND GRAND PRAIRIE BY 410 AM... MORROW AND WASHINGTON BY 415 AM... BIG CANE AND PORT BARRE BY 420 AM... LEBEAU BY 425 AM... PALMETTO BY 430 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3084 9186 3053 9182 3054 9230 3084 9231 TINGLER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:52 PM CST | Dense Fog Advisory | LCH | Cameron, Lafayette, Saint Martin | 6 hr |
| Dec 25, 2:11 AM CST | Special Weather Statement | LCH | Jefferson Davis | 34 min |
| Dec 25, 2:17 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 58 min |
| Dec 25, 2:39 AM CST | Tornado Warning | LCH | Acadia, Jefferson Davis | 36 min |
| Dec 25, 2:48 AM CST | Special Weather Statement | LCH | Beauregard | 42 min |
| Dec 25, 3:14 AM CST | Special Weather Statement | LCH | Vernon | 61 min |
| Dec 25, 3:17 AM CST | Special Weather Statement | LCH | Acadia, Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 58 min |
| Dec 25, 3:24 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 19 min |
| Dec 25, 4:05 AM CST | Special Weather Statement | LCH | Saint Landry | 25 min |
| Dec 25, 4:17 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 26 hr |
| Dec 25, 4:19 AM CST | Special Weather Statement | LCH | Vernon | 41 min |
| Dec 25, 5:02 AM CST | Special Weather Statement | LCH | Rapides | 43 min |
| Dec 25, 5:46 AM CST | Special Weather Statement | LCH | Vermilion | 44 min |
| Dec 25, 6:15 AM CST | Special Weather Statement | LCH | Saint Martin | 45 min |
| Dec 25, 6:44 AM CST | Special Weather Statement | LCH | Vermilion | 46 min |
| Dec 25, 7:20 AM CST | Tornado Warning | LCH | Acadia, Vermilion | 25 min |
| Dec 25, 7:44 AM CST | Special Weather Statement | LCH | Saint Landry | 46 min |
| Dec 25, 9:26 AM CST | Special Weather Statement | LCH | Rapides | 34 min |
| Dec 25, 9:41 AM CST | Special Weather Statement | LCH | Rapides | 34 min |
| Dec 25, 11:37 AM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Rapides, Vernon | 68 min |
| Dec 25, 11:54 AM CST | Tornado Warning | LCH | Vernon | 36 min |
| Dec 25, 11:58 AM CST | Special Marine Warning | LCH | 92 min | |
| Dec 25, 12:20 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron | 55 min |
| Dec 25, 12:23 PM CST | Tornado Warning | LCH | Rapides, Vernon | 37 min |
| Dec 25, 12:27 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 63 min |
| Dec 25, 12:37 PM CST | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 53 min |
| Dec 25, 12:40 PM CST | Tornado Warning | LCH | Rapides, Vernon | 35 min |
| Dec 25, 12:51 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 54 min |
| Dec 25, 12:53 PM CST | Tornado Warning | LCH | Avoyelles, Rapides | 22 min |
| Dec 25, 1:29 PM CST | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 61 min |
| Dec 25, 1:30 PM CST | Special Marine Warning | LCH | 90 min | |
| Dec 25, 1:51 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 54 min |
| Dec 25, 2:08 PM CST | Tornado Warning | LCH | Avoyelles | 7 min |
| Dec 25, 2:29 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 31 min |
| Dec 25, 2:42 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 63 min |
| Dec 25, 2:46 PM CST | Low Water Advisory | LCH | 23 hr | |
| Dec 25, 2:54 PM CST | Special Marine Warning | LCH | 66 min | |
| Dec 25, 3:50 PM CST | Special Weather Statement | LCH | Saint Martin | 55 min |
| Dec 25, 3:56 PM CST | Special Marine Warning | LCH | 64 min | |
| Dec 25, 5:14 PM CST | Special Marine Warning | LCH | 16 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.